The Effect If The Excess Amount Of TB Drugs?
. I am currently undergoing pulmonary tuberculosis treatment. Initially I knew I got a lung tub when hospitalized. Based on the results of sputum and x-ray I was convicted of lung tuberculosis. After that my treatment was given a red tb drug from the health center and I consumed it regularly. Because tb drugs from puskes are given little by little .. Sometimes only 1 plate is repayed gt .. When the control returned to the doctor tb medicine I was diverted from the hospital. Already by the doctor .. My question .. Intensive treatment of red medicine right 2 months, but if more than 2 months how because when given medication from the hospital. The doctor did not count how many days I had consumed the drug from the health center … Thx.
Hello Adi Saputra,
Pulmonary tuberculosis (pulmonary TB) is a lung disease caused by infection with Mycobacterium tuberculosis. TB transmission can occur from inhalation of cough droplets of patients who contain TB germs. Symptoms of adult pulmonary TB sufferers include:
Long cough Blood cough Weight loss Night sweating Decreased appetite Shortness of breath Chest pain The diagnosis of pulmonary TB in Indonesia is mainly based on the discovery of TB germs in sputum with or without supporting X-rays.
Treatment of adult pulmonary TB category I includes the anti-tuberculosis (OAT) drug combination of Rifampicin, Isoniazid, Pirazinamid, and Etambutol. The government provides KDT (fixed dose combination) drug preparations by uniting the whole drug into 1 drug so that patients do not need to swallow so many drugs every day. TB treatment should not be started or stopped by the patient alone, must be based on doctor's instructions. Indiscriminate treatment can cause TB germ resistance in the body against existing treatments, result in not recovering, and still be able to infect others.
Treatment of adult pulmonary TB is divided into 2 months of intensive phase then continued with 4 months of advanced phase. In the intensive phase of OAT consumed every day. The purpose of the treatment phase is to reduce the number of germs present in the patient's body. In general, after the first 2 weeks patients undergo regular treatment the transmission power of the patient has decreased. Patients with good treatment response generally experience conversion of sputum examination results to negative at the end of the intensive phase. It is very important to continue taking OAT until it is complete even though the symptoms of TB are not felt by the patient.
At the end of the intensive phase, a phlegm is re-examined to assess the therapeutic response. If the phlegm changes from positive to negative, then it can be continued with a further phase. If the phlegm remains positive the doctor can give an additional 1 month intensive phase called the insertion phase. In the new therapeutic path, sputum re-examination after the second month does not affect the therapy, so even if it remains positive a follow-up phase will be given, but sputum examination is needed at the end of the third month. If it remains positive, examination of germ resistance to Rifampicin and Isoniazid is needed as well as the possibility of changing the treatment regimen. If there is no examination facility, the drug is continued and a sputum smear is examined at the end of the fifth month and at the end of treatment, if it remains positive, it is stated that TB treatment failed and the patient needs to be referred to another health facility that has a culture examination facility and resistance test.
Your continued intensive phase of treatment is actually not a problem, there may be clinical considerations from your doctor or make it easier to control the amount of medication and length of treatment. If you experience side effects such as nausea, yellow skin, severe abdominal pain, severe itching during intensive phase of treatment, you should exercise control with your doctor for an examination. Thus the explanation from me, hopefully useful.